Aa
A
A
A
Close
Orthopedics Community
12.6k Members
357139 tn?1220104712

pott's spine

My son,aged 27,is under ATT forthe last 4 months as he has diagnosed with infection/ganulation formation at L5-S1.The pain has reduced to a great extent.Now,he is on R-cinex 600 and mycobutol 1200. Please suggest if any he can do any exercise for the back.Any other suggestion for speedy recovery.The period for which medication is likely to continue may also be advised.
78 Responses
Avatar universal
Hi Surjit,
How is your son? What have the doctor said? Pott's disease often involves two or more adjacent vertebral bodies.
What level is the spinal cord affected?
It is more common for lower thoracic and upper lumbar vertebrae to be affected in adults.
I don't think it is a nice idea to go for exercise when you are having Pott’s disease.
I think he should be completely the course of treatment and get a repeat imaging done to evaluate the spine.
Was there an abcess formation? If yes, was it aspirated and sent for culture?
What did the doctor say about the source of infection?
What method has he planned for follow up? Was a culture being taken? If so, was it positive?
New smear or culture positive cases, the duration of treatment is 6 months which includes 2 months of intensive therapy and 4 months of continuation phase.
I would be interested to know about his disease progression and treatment.
Bye.
357139 tn?1220104712
Respected Sir,
                     Thanx for your kind response.
The investigation of MRI Lumbo-sacral spine revealed as under:
       '"Signal alteration and enhanement of L5 & S1 vertebrae and part of posterior arch,sacral ala and pre,para sacral and right paraspinal muscle collection with extra-dural granulation tissue and right neural foramina collection at L5-S1 level.Findings are suggestive of pott'''s spine."'
          The following medicines were given for the first 3 months:
R-cinex 600
Mycobutol 1200
PZA 1500
           The PZA has been discontinued after 3 months.Now,R-cinex 600 & mycobutol 1200 is being given.
            The pain is cured,but when the sitting is of longer  duration,slight pain is felt .
The abcess/lump has disappeared.No,culture was taken out.
            Further.valuable consultation is solicited.


              
  
Avatar universal
Hi Surjit,
This confirms the diagnosis of Pott’s spine and also that it is at lower back (area where it is common in adults).
Pain after sitting for longer duration may be due nerve compression.
How long they want to continue R-cinex and Mycobutol?
Is your son also on Vitamin B6 supplements?
You need to do a repeat a scan to see healing at the lower back.
Keep me informed.
Bye.
357139 tn?1220104712
Respected Doctor,
                         A bundle of thanx for your quick and solicited response.
A second MRI was done after 2 months from the start of ATT which reads as under:
:           "Folllow-up case of caries spine showing signal alteration in body and right transverse process of L5 vertibra, S1 vertebral body and right sacral ala along with mild pre/right paraspinal soft tissue showing extension into right erector spinae muscles & overlying subcutaneous tissue. Mild soft tissue/granulation issue is noted in right neural foramen and right lateral recess at L5-S1 level with mild impression on right traversing nerve route. Comparison with previous MRI dated 18-08-2007 shows improvement and significant reduction in pre/right paraspinal soft tissue."

It is pertinent yo mention that second MRI is dated 30/10/2007.
-The medication i.e R-cinex & Mycobutol is likely to be continued upto the period of 6 months from the start of ATT.
-Vitamin  B6 supplements are also being given.
             Please advise if the pain can be attributed to resistance of the present medicine regime as one of the consultant has recommended to substitute Mycobutol 1200 with Oflox 800.
   Your valuable advice & guidance  is further solicited.

With Regards,
surjit singh

Avatar universal
Hi Surjit,
I have not heard of back pain being attributed to resistance to Mycobutol.
The common side effects of Ethambutol (active ingredient of Mycobutol) are visual disturbance, color blindness, skin rash, fever, confusion, headache, nausea, loss of appetite, abdominal pain, vomiting.
If a MRI which was done in 30/10/2007 shows improvement, where is the evidence of resistance of drugs?
How is his weight gain? Is he feeling feverish again? Does he have similar back pain what he used to have earlier? Is he not interested in taking his meals?
I think we should be doing a repeat MRI scan to assess amount of granulation tissue present.
Keep me informed.
Bye.
357139 tn?1220104712
Resoected Doctor,
                          Thanx for your kind response.
My son has  gained weight about 4-5 kg during the period of medication.He has no fever.He now does not feel  morbid  pain as he felt earlier .  He has no loss of appetite and takes his meals regularly.However,recently he was having feeling of headache,nausea & vomiting.But after taking metrogyl 400 (twice a day for 5 days ) & domstar as well as Siazole tablets,he is feeling better.He is taking Liv52 since the begining of the treatment.
      Please advise if it is the right time to repeat MRI scan or we should wait for some more time.Further,please advise if  Vitamins B6 supplements have any side effects.
         With Regards,
surjit singh
            
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Tips and moves to ease backaches
How to bounce back fast from an ankle sprain - and stay pain free.
Patellofemoral pain and what to do about it.
A list of national and international resources and hotlines to help connect you to needed health and medical services.